I’ve been taking Buspar 5mg (3 times a day) for about 4 days and haven’t had any side affects and it has been working great for me. People say it takes a few days to start working but right after my first pill my anxiety went away. I’ve read a lot and people say drinking will cause side affects. I’m not too worried about side affects cause it’s not the end of the world if I feel a little nauseous or sick... I’m just wondering if it’s going to hurt my body if I drink. It’s New Year’s Eve tomorrow and I want to enjoy it. Can I drink and not cause harm? How much can I drink? Should I take my pill at around 8 and then drink around 11? Please help!!! Also does anyone experience easy anger on Buspar? I feel like I have a small fuse lately and react to just about anything.
From the Interactions literature:
"You should avoid the use of alcohol while being treated with busPIRone. Alcohol can increase the nervous system side effects of busPIRone such as dizziness, drowsiness, and difficulty concentrating. Some people may also experience impairment in thinking and judgment."
In other words, it could be a nasty drunk. Be sure you're with a responsible party and have a designated driver.
Anger and irritabilty can be a temporary side effect of buspirone which usually resolves within a few days to a week or two.
Common (1% to 10%): Insomnia, nervousness, excitement, ANGER/HOSTILITY."
Best regards and wishes for a healthy and happy New Year.
Search for questions
Still looking for answers? Try searching for what you seek or ask your own question.
Updated 24 Jan 2012 • 4 answers
Updated 10 Oct 2017 • 2 answers
Buspirone - I am very sensitive to any drug...was prescribed buspar for anxiety...afraid to take it?
Updated 29 May 2016 • 6 answers
Updated 21 Oct 2018 • 3 answers
Updated 20 Dec 2017 • 1 answer